# SDR 2000UALA00186

- Difficulty date: April 10, 2000
- Submitted: October 4, 2000
- Operation: Air carrier
- Aircraft: N384UA
- Make and model: Boeing 737322
- Aircraft serial: 24659
- Aircraft time: 31,229 hours, 21,805 cycles
- Engine: Ge CFM56*
- System (JASC): 3397 · Light System Wiring
- Part: Wire
- Condition: Arced
- Location: Wing Light
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

WING SCAN  LIGHT WIRES ARCHING AT ELEVATOR CONTROL CABLE.  *S/D*  DURING TROUBLESHOOTING OF THE WING SCAN LIGHT, IT WAS DISCOVERED THAT THE POWER WIRE FOR THE FORWARD WING SCAN LIGHT (W282-001-18) WAS CHAFING AGAINST THE LEFT HAND ELEVATOR CABLE EB.  THE CHAFING CAUSED THE WIRE TO ARC AND DAMAGE 12 - 20 STRANDS OF THE ELEVATOR CABLE.  THIS IS APPROXIMATELY 15 PERCENT DAMAGE TO THE CABLE.  TO PREVENT THIS INCIDENT FROM OCCURRING IN THE FUTURE, UAL WILL WORK WITH BOEING TO ADD AN ADDITIONAL STANDOFF IN THE AREA TO PERMANENTLY PREVENT THE WIRE AND CABLE CONTACT.
